MAUDE Adverse Event Report: SPECTRANETICS ANGIOSCULPT OTW PTA; CATHETER, PTA, CUTTING/SCORING

SPECTRANETICS ANGIOSCULPT OTW PTA; CATHETER, PTA, CUTTING/SCORING
Model Number 2092-5040
Medical Device Problem Codes Entrapment of Device (1212); Material Rupture (1546)
Health Effect - Clinical Code Perforation of Vessels (2135)
Date of Event 10/05/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The patient's dob or age at time of event, gender, weight, ethnicity, and race are unknown.This information was not available from the facility.Patient information regarding relevant tests/laboratory data is unknown.This information was not available from the facility.Report source: foreign (b)(6).The angiosculpt device was returned for evaluation.Preliminary investigation confirms a balloon radial tear.Further investigation is still on-going, thus a supplemental report will be filed upon completion.
 
Event or Problem Description
The angiosculpt device was used to treat a moderately calcified mid sfa.During inflation at 14 atm for 10 seconds, the balloon ruptured.Upon removal of the balloon, the balloon got stuck in the sheath and an 8fr sheath was inserted into the distal sfa and was able to remove the catheter.A stent was placed for hemostasis.The procedure was completed with the suspect device.During the returned product evaluation, a balloon radial tear was confirmed.This adverse event and product problem is being submitted because the balloon ruptured radially and required additional intervention to complete the procedure.
 
Additional Manufacturer Narrative
Block b5/g3: additional information received on 11/05/2021.Block h3: the angiosculpt device was returned for evaluation in two pieces.The shaft was separated at the transition tubing, proximal to the intermediate bond.Visual inspection found a damaged distal tip and a balloon radial tear with the proximal portion of the balloon missing.The scoring element was found misaligned and a scratch on the luer was observed.Note: the shaft separation did not occur during use.The physician intentionally cut the angiosculpt outside of the patient to remove it from the sheath.Block h6: per the ifu, retained device components is listed as a possible adverse effects of the procedure.
 
Event or Problem Description
A stent placement was required to treat the hemostasis that resulted with the use of the angiosculpt device.The patient was discharged as scheduled without issues.No portion of the device remained in the patient.

Brand Name
ANGIOSCULPT OTW PTA
Common Device Name
CATHETER, PTA, CUTTING/SCORING
Manufacturer (Section D)
SPECTRANETICS
5055 brandin court
fremont CA 94538
Manufacturer (Section G)
SPECTRANETICS
5055 brandin court
fremont CA 94538
Manufacturer Contact
ana tan
5055 brandin court
fremont, CA 94538
MDR Report Key12740890
Report Number3005462046-2021-00062
Device Sequence Number4099887
Product Code PNO
UDI-Device Identifier00813132021412
UDI-Public00813132021412
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K100303
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/04/2024
Device Model Number2092-5040
Device Catalogue Number2092-5040
Device Lot NumberG21030008
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/20/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/05/2021
Supplement Date Received by Manufacturer11/05/2021
Initial Report FDA Received Date11/02/2021
Supplement Report FDA Received Date11/15/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/04/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ASAHI: CRUISE GUIDEWIRE, SIZE UNK; MEDIKIT: PARENT PLUS SHEATH/GUIDE SIZE UNK; ASAHI: CRUISE GUIDEWIRE, SIZE UNK; MEDIKIT: PARENT PLUS SHEATH/GUIDE SIZE UNK
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown